Alert archive / California / Gale Warnings in 2025

Gale Warning 9, NWS Eureka, CA

February 23, 2025

NWS Eureka, CA issued this gale warning at Feb 23, 2025, 2:50 AM PST. It took effect at Feb 24, 2025, 3:00 AM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 23, 2025, 2:50 AM PST (10:50 UTC)
In effect from
Feb 24, 2025, 3:00 AM PST
Expired
Feb 24, 2025, 3:00 PM PST
In force
12 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

835 
WHUS76 KEKA 231050
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
250 AM PST Sun Feb 23 2025

PZZ470-231900-
/O.CON.KEKA.GL.W.0008.000000T0000Z-250223T2300Z/
/O.NEW.KEKA.GL.W.0009.250224T1100Z-250224T2300Z/
Pt St George to Cape Mendocino 10 to 60 nm-
250 AM PST Sun Feb 23 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...
...GALE WARNING IN EFFECT FROM 3 AM TO 3 PM PST MONDAY...

* WHAT...For the first Gale Warning, south winds 20 to 25 kt with
  gusts up to 35 kt and seas 11 to 13 feet. For the second Gale
  Warning, south winds 25 to 35 kt with gusts up to 45 kt and 
  seas 11 to 14 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, until 3 PM PST this afternoon. 
  For the Gale Warning, from 3 AM to 3 PM PST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-231900-
/O.CON.KEKA.SC.Y.0023.000000T0000Z-250224T1400Z/
/O.NEW.KEKA.GL.W.0009.250224T1400Z-250224T2300Z/
Pt St George to Cape Mendocino out 10 nm-
250 AM PST Sun Feb 23 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST MONDAY...
...GALE WARNING IN EFFECT FROM 6 AM TO 3 PM PST MONDAY...

* WHAT...For the Gale Warning, south winds 20 to 30 kt with 
  gusts up to 45 kt and seas 9 to 12 feet expected. For the 
  Small Craft Advisory, south winds 15 to 25 kt with gusts up to 
  35 kt and seas 9 to 12 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...For the Gale Warning, from 6 AM to 3 PM PST Monday. For 
  the Small Craft Advisory, until 6 AM PST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-231900-
/O.EXT.KEKA.SC.Y.0023.000000T0000Z-250225T1100Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
250 AM PST Sun Feb 23 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST TUESDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 
  10 to 15 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 AM PST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
207 
WHUS76 KEKA 231654
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
854 AM PST Sun Feb 23 2025

PZZ470-240100-
/O.CON.KEKA.GL.W.0008.000000T0000Z-250223T2300Z/
/O.CON.KEKA.GL.W.0009.250224T1100Z-250224T2300Z/
Pt St George to Cape Mendocino 10 to 60 nm-
854 AM PST Sun Feb 23 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 3 PM PST MONDAY...

* WHAT...For the first Gale Warning, south winds 20 to 25 kt 
  with gusts up to 35 kt and seas 11 to 13 feet. For the second 
  Gale Warning, south winds 25 to 35 kt with gusts up to 50 kt 
  and seas 11 to 14 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, until 3 PM PST this afternoon. 
  For the Gale Warning, from 3 AM to 3 PM PST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-240100-
/O.CON.KEKA.SC.Y.0023.000000T0000Z-250224T1400Z/
/O.CON.KEKA.GL.W.0009.250224T1400Z-250224T2300Z/
Pt St George to Cape Mendocino out 10 nm-
854 AM PST Sun Feb 23 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST MONDAY...
...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 3 PM PST MONDAY...

* WHAT...For the Gale Warning, south winds 20 to 30 kt with 
  gusts up to 45 kt and seas 9 to 12 feet expected. For the 
  Small Craft Advisory, south winds 15 to 25 kt with gusts up to 
  35 kt and seas 9 to 12 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...For the Gale Warning, from 6 AM to 3 PM PST Monday. For 
  the Small Craft Advisory, until 6 AM PST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-240100-
/O.CON.KEKA.SC.Y.0023.000000T0000Z-250225T1100Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
854 AM PST Sun Feb 23 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
TUESDAY...

* WHAT...South winds 20 to 30 kt with gusts up to 40 kt and seas 
  10 to 15 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 AM PST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
338 
WHUS76 KEKA 232300
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
300 PM PST Sun Feb 23 2025

PZZ470-240700-
/O.EXP.KEKA.GL.W.0008.000000T0000Z-250223T2300Z/
/O.EXB.KEKA.SC.Y.0023.250223T2300Z-250224T1100Z/
/O.CON.KEKA.GL.W.0009.250224T1100Z-250224T2300Z/
Pt St George to Cape Mendocino 10 to 60 nm-
300 PM PST Sun Feb 23 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST MONDAY...
...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 3 PM PST MONDAY...
...GALE WARNING WILL EXPIRE AT 3 PM PST THIS AFTERNOON...

* WHAT...For the Gale Warning, south winds 25 to 35 kt with 
  gusts up to 50 kt and seas 11 to 14 feet expected. For the 
  Small Craft Advisory, south winds 20 to 25 kt with gusts up to 
  30 kt and seas 10 to 12 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, from 3 AM to 3 PM PST Monday. For 
  the Small Craft Advisory, until 3 AM PST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...First Gale Warning expires this afternoon
  as winds diminish. Small Craft Advisory will remain in effect
  until secondary round of Gale winds begins early Monday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-240700-
/O.CON.KEKA.SC.Y.0023.000000T0000Z-250224T1400Z/
/O.CON.KEKA.GL.W.0009.250224T1400Z-250224T2300Z/
Pt St George to Cape Mendocino out 10 nm-
300 PM PST Sun Feb 23 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST MONDAY...
...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 3 PM PST MONDAY...

* WHAT...For the Gale Warning, south winds 20 to 30 kt with 
  gusts up to 45 kt and seas 9 to 12 feet expected. For the 
  Small Craft Advisory, south winds 15 to 25 kt with gusts up to 
  30 kt and seas 9 to 12 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...For the Gale Warning, from 6 AM to 3 PM PST Monday. For 
  the Small Craft Advisory, until 6 AM PST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-240700-
/O.CON.KEKA.SC.Y.0023.000000T0000Z-250225T1100Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
300 PM PST Sun Feb 23 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
TUESDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 40 kt and seas 
  10 to 15 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 AM PST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
926 
WHUS76 KEKA 240439
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
839 PM PST Sun Feb 23 2025

PZZ450-241245-
/O.CON.KEKA.SC.Y.0023.000000T0000Z-250224T1400Z/
/O.CON.KEKA.GL.W.0009.250224T1400Z-250224T2300Z/
Pt St George to Cape Mendocino out 10 nm-
839 PM PST Sun Feb 23 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST MONDAY...
...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 3 PM PST MONDAY...

* WHAT...For the Gale Warning, south winds 25 to 35 kt with 
  gusts up to 40 kt and seas 9 to 12 feet expected. For the 
  Small Craft Advisory, south winds 15 to 25 kt with gusts up to 
  35 kt and seas 9 to 12 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...For the Gale Warning, from 6 AM to 3 PM PST Monday. For 
  the Small Craft Advisory, until 6 AM PST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ470-241245-
/O.CON.KEKA.SC.Y.0023.000000T0000Z-250224T1100Z/
/O.CON.KEKA.GL.W.0009.250224T1100Z-250224T2300Z/
Pt St George to Cape Mendocino 10 to 60 nm-
839 PM PST Sun Feb 23 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY...
...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 3 PM PST MONDAY...

* WHAT...For the Gale Warning, south winds 25 to 35 kt with 
  gusts up to 45 kt and seas 11 to 14 feet expected. For the 
  Small Craft Advisory, south winds 15 to 25 kt with gusts up to 
  30 kt and seas 10 to 12 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, from 3 AM to 3 PM PST Monday. For 
  the Small Craft Advisory, until 3 AM PST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-241245-
/O.CON.KEKA.SC.Y.0023.000000T0000Z-250225T1100Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
839 PM PST Sun Feb 23 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
TUESDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 35 kt and seas 
  10 to 15 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 AM PST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
051 
WHUS76 KEKA 241111
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
311 AM PST Mon Feb 24 2025

PZZ470-241915-
/O.EXP.KEKA.SC.Y.0023.000000T0000Z-250224T1100Z/
/O.CON.KEKA.GL.W.0009.000000T0000Z-250224T2300Z/
/O.NEW.KEKA.SE.W.0005.250224T2300Z-250225T1700Z/
Pt St George to Cape Mendocino 10 to 60 nm-
311 AM PST Mon Feb 24 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 AM PST TUESDAY...

* WHAT...For the Gale Warning, south winds 25 to 35 kt with gusts 
  to 45 kt and seas 11 to 14 feet. For the Hazardous Seas Warning,
  very steep and hazardous seas 17 to 22 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, until 3 PM PST this afternoon. 
  For the Hazardous Seas Warning, from 3 PM this afternoon to 9 
  AM PST Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-241915-
/O.CON.KEKA.SC.Y.0023.000000T0000Z-250225T1100Z/
/O.NEW.KEKA.SE.W.0005.250225T1100Z-250225T1700Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
311 AM PST Mon Feb 24 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
TUESDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 3 AM TO 9 AM PST
TUESDAY...

* WHAT...For the Hazardous Seas Warning, very steep and hazardous
  seas 17 to 19 feet expected. For the Small Craft Advisory, south
  winds 15 to 25 kt with localized gusts to 35 kt and seas 12 to 
  17 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Hazardous Seas Warning, from 3 AM to 9 AM PST 
  Tuesday. For the Small Craft Advisory, until 3 AM PST Tuesday.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

PZZ450-241915-
/O.CON.KEKA.SC.Y.0023.000000T0000Z-250224T1400Z/
/O.CON.KEKA.GL.W.0009.250224T1400Z-250224T2300Z/
/O.NEW.KEKA.SE.A.0001.250224T2300Z-250225T1700Z/
Pt St George to Cape Mendocino out 10 nm-
311 AM PST Mon Feb 24 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST EARLY
THIS MORNING...
...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...
...HAZARDOUS SEAS WATCH IN EFFECT FROM 3 PM PST THIS AFTERNOON
THROUGH TUESDAY MORNING...

* WHAT...For the Gale Warning, south winds 25 to 35 kt with gusts
  to 45 kt and seas 9 to 12 feet expected. For the Small Craft
  Advisory, south winds 15 to 25 kt with localized gusts to 35 kt
  and seas 7 to 11 feet. For the Hazardous Seas Watch, very steep
  and hazardous seas 15 to 20 feet possible.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...For the Gale Warning, until 3 PM PST this afternoon. 
  For the Small Craft Advisory, until 6 AM PST early this 
  morning. For the Hazardous Seas Watch, from 3 PM PST this 
  afternoon through Tuesday morning.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ455-241915-
/O.EXB.KEKA.SC.Y.0023.250224T2300Z-250225T1100Z/
/O.NEW.KEKA.SE.A.0001.250225T1100Z-250225T1700Z/
Cape Mendocino to Pt Arena out 10 nm-
311 AM PST Mon Feb 24 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PST TUESDAY...
...HAZARDOUS SEAS WATCH IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY MORNING...

* WHAT...For the Small Craft Advisory, seas 11 to 16 feet 
  expected. For the Hazardous Seas Watch, very steep and 
  hazardous seas 15 to 19 feet possible.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...For the Small Craft Advisory, from 3 PM this afternoon 
  to 3 AM PST Tuesday. For the Hazardous Seas Watch, from late 
  tonight through Tuesday morning.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Consider altering your plans to avoid possible hazardous sea
conditions.

&&

$$
995 
WHUS76 KEKA 241631
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
831 AM PST Mon Feb 24 2025

PZZ470-250045-
/O.CON.KEKA.GL.W.0009.000000T0000Z-250224T2300Z/
/O.CON.KEKA.SE.W.0005.250224T2300Z-250225T1700Z/
Pt St George to Cape Mendocino 10 to 60 nm-
831 AM PST Mon Feb 24 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 AM PST TUESDAY...

* WHAT...For the Gale Warning, south winds 25 to 35 kt with 
  gusts up to 45 kt and seas 11 to 14 feet. For the Hazardous 
  Seas Warning, very steep and hazardous seas 17 to 22 feet 
  expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, until 3 PM PST this afternoon. 
  For the Hazardous Seas Warning, from 3 PM this afternoon to 9 
  AM PST Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-250045-
/O.CON.KEKA.GL.W.0009.000000T0000Z-250224T2300Z/
/O.CON.KEKA.SE.A.0001.250224T2300Z-250225T1700Z/
Pt St George to Cape Mendocino out 10 nm-
831 AM PST Mon Feb 24 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...
...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM 3 PM PST THIS
AFTERNOON THROUGH TUESDAY MORNING...

* WHAT...For the Gale Warning, south winds 25 to 35 kt with 
  gusts up to 45 kt and seas 9 to 12 feet. For the Hazardous 
  Seas Watch, very steep and hazardous seas 15 to 20 feet 
  possible.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...For the Gale Warning, until 3 PM PST this afternoon. 
  For the Hazardous Seas Watch, from 3 PM PST this afternoon 
  through Tuesday morning.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-250045-
/O.CON.KEKA.SC.Y.0023.000000T0000Z-250225T1100Z/
/O.CON.KEKA.SE.W.0005.250225T1100Z-250225T1700Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
831 AM PST Mon Feb 24 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
TUESDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PST
TUESDAY...

* WHAT...For the Hazardous Seas Warning, very steep and 
  hazardous seas 17 to 19 feet expected. For the Small Craft 
  Advisory, southwest winds 15 to 25 kt with gusts up to 30 kt 
  and seas 12 to 17 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Hazardous Seas Warning, from 3 AM to 9 AM PST 
  Tuesday. For the Small Craft Advisory, until 3 AM PST Tuesday.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

PZZ455-250045-
/O.CON.KEKA.SC.Y.0023.250224T2300Z-250225T1100Z/
/O.CON.KEKA.SE.A.0001.250225T1100Z-250225T1700Z/
Cape Mendocino to Pt Arena out 10 nm-
831 AM PST Mon Feb 24 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 AM PST TUESDAY...
...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM LATE TONIGHT
THROUGH TUESDAY MORNING...

* WHAT...For the Small Craft Advisory, seas 11 to 16 feet 
  expected. For the Hazardous Seas Watch, very steep and 
  hazardous seas 15 to 19 feet possible.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...For the Small Craft Advisory, from 3 PM this afternoon 
  to 3 AM PST Tuesday. For the Hazardous Seas Watch, from late 
  tonight through Tuesday morning.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Consider altering your plans to avoid possible hazardous sea
conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Feb 22, 2:51 PM PST, 11 hours 59 minutes earlier.

Area forecast discussion, Feb 22, 2:51 PM PST, 11 hours 59 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
251 PM PST Sat Feb 22 2025

.SYNOPSIS...Heavy rain is forecast for Del Norte and far
northern Humboldt Counties tonight. Elsewhere, generally light
rain is expected. A low pressure system will generate locally
strong and gusty southerly winds over the headlands and interior
mountains this weekend. Strong southerly winds will be possible
again on Monday.

&&

.DISCUSSION...A long fetch of deep layer moisture emanating from
the subtropics (PWATS over 1 inch) will intersect the coastal
terrain late today into tonight. Heavy rain is forecast for Del
Norte and far northern Humboldt Counties tonight. Hourly rain
rates around 0.30in/hr are probable (70-80% chance) in the
interior of Del Norte from 8 pm Sat to 5 AM Sun. Deterministic
convective allowing models such as the HRRR and ARW indicate
localized hourly rates approaching 0.50in/hr, likely the result
of topographic forcing. The brunt of this atmospheric river
(AR2/AR3) will be aimed north of the area with Del Norte on the
southern edge of the IVT plume max (500-600kg/m/s). Even though
the duration of the AR is over 48 hours, heavy rain rates do not
appear to last that long based on the latest HREF guidance. Even
moderate rain rates (0.20in/hr) fall off during the day on Sunday.
We still cannot rule out rainfall run-off impacts tonight. Minor
flooding will be possible tonight into Sunday morning. Also,
mud/landslides or rock falls will also be possible in the steep
terrain. Slides will most likely impact highway 199 in Del Norte
County and possibly highway 101 north of Klamath. For now will
highlight this threat in a weather story graphic and social media
post. Otherwise, rainfall be light to moderate for the remainder
of the forecast area. Southern Lake and southern Mendocino may
not get any measurable rain this weekend. Snow levels will remain
quite high this weekend, above 6000 feet and temperatures will
remain above normal even under thicker cloud cover.

Gusty south winds will develop along North Coast this afternoon
and evening as surface low pressure approaches the west coast and
gradients tighten. Strongest winds will be over the coastal
headland, especially Pt St George where gusts around 40 mph are
probable. The gusty winds should persist through Sunday.

A surface low is forecast to develop just outside 135W north of
40N Sunday as the quasi-stationary frontal boundary north of the
ORCA border buckles and a surface cyclone develops and rapidly
progresses NE outside 135W. Synoptic scale model guidance
continues to keep the strongest and most damaging winds with this
cyclone well offshore and just north of the forecast area, along
the Oregon coast. Surface pressure gradients will tighten up
again by Monday morning and stronger wind gusts to 50 mph are
probable for the coastal headlands and interior ridges as a 60kt
925mb southerly speed max develops in advance of the boundary.
All models have sped up the timing of strongest winds. ECMWF has
been clustering around Monday afternoon/evening, but latest
run has shifted earlier in the day. ECMWF ensemble mean wind
gusts is over 50 mph for Pt St George and KCEC airport. In fact
there are many members, 30% of 100, over 55 mph from 4 AM to 4
PM Mon. Looking at the NBM, 90th percentile max gusts are on the
order of 55 to 65 mph over the interior mountains of Del Norte
with lower probabilities for gusts to 55 mph for the Humboldt
interior mountains; specifically Kneeland and Berry Summit. Wind
this strong will make driving difficult and could knock down tree
branches. We are leaning toward a wind advisory for this event.
For now will hold off on hoisting an advisory multiple days out
and wait to see how deterministic models and ensemble data sets
trend. We will message the potential for hazardous winds in
weather story graphic and social media posts.

Precip will end on Tuesday as a broad upper ridging quickly
springs back and holds into mid week (Wed). The ridge aloft with
above normal 500mb heights will likely remain the dominant feature
controlling NW California weather into late next week. Temperatures
will remain above normal. DB

&&

.AVIATION...Conditions at the coastal terminals will continue to
devolve as rain showers move onshore ahead of an approaching
surface front. MVFR ceilings and periods of mist are being
observed alongside increasing winds - already gusts 20-25 knots at
CEC this afternoon. AR moisture will funnel into northern
Humboldt and Del Norte county through Sunday morning, generating
moderate to heavy rainfall and wind gusts 35 to 40 knots along
exposed coastal areas. A prominent risk of windshear is expected
beginning this afternoon as winds aloft within the LLJ exceed 50
knots at 1500 to 2000 feet. Periods of IFR to LIFR ceilings and
visibility's are possible with heavier downpours. There is a
chance for light rain showers at UKI early Sunday morning, but
accumulations will be very minimal (<0.20 inch) and winds should
remain light. Even as the first round of rainfall begins to
diminish Sunday afternoon, winds will remain elevated beneath an
active upper troughing pattern. A stronger front is expected to
move across the north coast Monday morning.

&&

.MARINE...Increasing southerly winds will combine with a decaying
mid- period westerly swell to produce steep and hazardous seas
through the weekend, especially in the northern waters. Gale force
gusts are expected in the northern waters late tonight night into
early Sunday morning as a fast-moving frontal boundary moves
onshore. Responsive 7 to 9 foot wind waves will enhance already
elevated seas through Sunday. An active upper trough pattern will
sustain elevated southerlies through early next week. Confidence
is increasing in a stronger front arriving Monday afternoon;
potential for gale force gusts exceeding 40 knots will coincide
with the arrival of a large, long period westerly swell 17-18 feet
at 14 seconds.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 6 AM PST Monday for PZZ450.

     Small Craft Advisory until 3 PM PST this afternoon for
     PZZ455-470-475.

     Gale Warning until 3 PM PST Sunday for PZZ470.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 9:35 PM PSTWind AdvisoryEKADel Norte, Humboldt9 hr
Feb 23, 1:11 AM PSTAreal Flood AdvisoryEKADel Norte8 hr
Feb 23, 2:34 AM PSTHigh Wind WatchEKADel Norte12 hr
Feb 23, 2:34 AM PSTWind AdvisoryEKADel Norte, Humboldt36 hr
Feb 23, 2:56 AM PSTHigh Surf AdvisoryEKADel Norte, Humboldt55 hr
Feb 23, 2:20 PM PSTHigh Wind WarningEKADel Norte25 hr

Nearby

Gale Warnings in California, 2025Every gale warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.